Numerical estimates for the regularization of nonautonomous ill-posed problems

Research output: Contribution to journalConference article

Abstract

The regularization of ill-posed problems has become a useful tool in studying initial value problems that do not adhere to certain desired properties such as continuous dependence of solutions on initial data. Because direct computation of the solution becomes difficult in this situation, many authors have alternatively approximated the solution by the solution of a closely-defined well-posed problem. In this paper, we demonstrate this process of regularization for the backward heat equation with a time-dependent diffusion coefficient, among other nonautonomous ill-posed problems. In the process, we provide two different approximate well-posed models and numerically compare convergence rates of their solutions to a known solution of the original ill-posed problem.

Original languageEnglish (US)
Article number012080
JournalJournal of Physics: Conference Series
Volume490
Issue number1
DOIs
StatePublished - Jan 1 2014
Event2nd International Conference on Mathematical Modeling in Physical Sciences 2013, IC-MSQUARE 2013 - Prague, Czech Republic
Duration: Sep 1 2013Sep 5 2013

Fingerprint

estimates
boundary value problems
diffusion coefficient
thermodynamics

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Cite this

@article{7421212f4ddc42e3ac6ba54f760086aa,
title = "Numerical estimates for the regularization of nonautonomous ill-posed problems",
abstract = "The regularization of ill-posed problems has become a useful tool in studying initial value problems that do not adhere to certain desired properties such as continuous dependence of solutions on initial data. Because direct computation of the solution becomes difficult in this situation, many authors have alternatively approximated the solution by the solution of a closely-defined well-posed problem. In this paper, we demonstrate this process of regularization for the backward heat equation with a time-dependent diffusion coefficient, among other nonautonomous ill-posed problems. In the process, we provide two different approximate well-posed models and numerically compare convergence rates of their solutions to a known solution of the original ill-posed problem.",
author = "Fury, {Matthew Alexander}",
year = "2014",
month = "1",
day = "1",
doi = "10.1088/1742-6596/490/1/012080",
language = "English (US)",
volume = "490",
journal = "Journal of Physics: Conference Series",
issn = "1742-6588",
publisher = "IOP Publishing Ltd.",
number = "1",

}

Numerical estimates for the regularization of nonautonomous ill-posed problems. / Fury, Matthew Alexander.

In: Journal of Physics: Conference Series, Vol. 490, No. 1, 012080, 01.01.2014.

Research output: Contribution to journalConference article

TY - JOUR

T1 - Numerical estimates for the regularization of nonautonomous ill-posed problems

AU - Fury, Matthew Alexander

PY - 2014/1/1

Y1 - 2014/1/1

N2 - The regularization of ill-posed problems has become a useful tool in studying initial value problems that do not adhere to certain desired properties such as continuous dependence of solutions on initial data. Because direct computation of the solution becomes difficult in this situation, many authors have alternatively approximated the solution by the solution of a closely-defined well-posed problem. In this paper, we demonstrate this process of regularization for the backward heat equation with a time-dependent diffusion coefficient, among other nonautonomous ill-posed problems. In the process, we provide two different approximate well-posed models and numerically compare convergence rates of their solutions to a known solution of the original ill-posed problem.

AB - The regularization of ill-posed problems has become a useful tool in studying initial value problems that do not adhere to certain desired properties such as continuous dependence of solutions on initial data. Because direct computation of the solution becomes difficult in this situation, many authors have alternatively approximated the solution by the solution of a closely-defined well-posed problem. In this paper, we demonstrate this process of regularization for the backward heat equation with a time-dependent diffusion coefficient, among other nonautonomous ill-posed problems. In the process, we provide two different approximate well-posed models and numerically compare convergence rates of their solutions to a known solution of the original ill-posed problem.

UR - http://www.scopus.com/inward/record.url?scp=84896984532&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84896984532&partnerID=8YFLogxK

U2 - 10.1088/1742-6596/490/1/012080

DO - 10.1088/1742-6596/490/1/012080

M3 - Conference article

AN - SCOPUS:84896984532

VL - 490

JO - Journal of Physics: Conference Series

JF - Journal of Physics: Conference Series

SN - 1742-6588

IS - 1

M1 - 012080

ER -